MAUDE Adverse Event Report: ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B456
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and barbed suture was used.It was reported that the suture was broken when the surgeon attempted to sew the tissue.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/4/2026.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one empty foil packet and one winding former with one used needle suture piece.Product code sxpp1b456.During visual inspection of the returned sample, marks that appear to be caused by a surgical instrument were observed on the body needle.The suture was examined, and the end of the suture was noted to be split and cut probably caused by a surgical instrument.In addition, body fluids were found on the strand.The other section of the suture was not returned for analysis.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.To prevent this kind of damage: care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
STRATAFIX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24512133
Report Number2210968-2026-02249
Device Sequence Number21360968
Product Code NEW
UDI-Device Identifier10705031240872
UDI-Public(01)10705031240872(17)270331(10)1081TZ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B456
Device Lot Number1081TZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown